... Bensonatate. Any one ever seen this before? Friends agreed I was fine before I left thier hoouse to drive home... Was stopped on the way..I was seeing double..is that a hallucination? Can a breatalizer test be accurate?
If I'd had no alcohol I would certainly ask for a blood alcohol test. I don't think you'd call seeing double a hallucination, that's seeing things that arent there, but a side effect of the med. Tessalon is non narcotic and has no alcohol in it. If you're not on any other medication, I'd wonder. Could someone have spiked a drink? I would certainly go to court on that charge because a dwi follows you forever, and car insurance costs are effected.
This drug is a non-opioid antitussive (cough suppressant). There is no alcohol in this drug but it can make you dizzy or drowsy. You shouldnt drive while on it (and likely the prescription bottle has this warning on it) Drinking alcohol, even one drink, will intensify this effect. If you didnt drink any alcohol, you could still be sited if you were driving irratic or you appeared to be intoxicated. The police can site you for driving while under the influence of sedating drugs and they do not necessarily need to be opioid (or narcotic) drugs. Any drug that sedates and affects your driving can get you sited. If you drank alcohol on this drug, well, it goes to show that you should never, ever mix drugs and alcohol. My husband has a bottle of this medication and it says right on his bottle "May cause dizziness or drowsiness. Alcohol will intensify this effect. Do not drive or operate machinery until you know how this drug will affect you" Seeing double is NOT a hallucination. It IS a sign you are intoxicated and should not have been driving. You must be responsible when you get behind the wheel. You are lucky that you were only stopped by the police. You could have been in an accident and been badly injured or badly injured or killed someone else. It is never a good idea to take a drug that you do not know how it will affect you and then drive and to NEVER mix ANY drug and alcohol, not even one drink-drugs and alcohol should never be mixed, especially sedating drugs. Always read your medication labels and any information provided by the pharmacy. When you pick up a drug from the pharmacy, ask the pharmacist about whether or not the drug can affect your driving and it is a given that you should never drink alcohol while taking medications as most medications shouldnt be mixed with alcohol.
- Benzonatate Information for Consumers
- Benzonatate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Benzonatate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2010 • 1 answer
Posted 1 May 2016 • 1 answer
Posted 27 Nov 2016 • 1 answer
I've been prescribed 3 benzonatate pills a day. They make me very drowsy during the day, but I have?
Posted 27 Dec 2017 • 0 answers
Posted 24 hours ago • 0 answers